fbpx

Struggling with side effects after cancer treatment?

Learn how you can manage and alleviate your current side effects while actively working to prevent a relapse or secondary cancer using evidence-based, non-toxic therapies.

Click the orange button to the right to learn more.

Multiple Myeloma Side Effects, MM from the WTC

Share Button

The wider population is also suffering: As many as 400,000 people are estimated to be affected by diseases, such as cancers, (multiple myeloma) and mental illnesses linked to September 11.

Dear David – My husband was diagnosed for Multiple Myeloma (MM) 7 years ago as a result of the WTC. He had a lot of MM side effects from the Carfilzomib. His oncologist kept lowering the dose. My husband has been in and out of atrial fibrillation for the past treatment of other chemos. It is always a struggle for him.

I worried about his heart and kept checking his labs. I worry about no other treatment available for MM if the Carfilzomib is no longer good for his heart. He underwent an autologous stem cell transplant in 2015. My husband only reached a partial remission. His numbers are ok for now but climbing. Lucy

 


Hi Lucy-

I am sorry to learn of your husband’s MM side effects from his chemo. Several things.

While there are evidence-based therapies cited to be protective for the heart damage caused by other chemotherapies, Carfilzomib is relatively new and therefore less-well researched. Therefore I cannot reference studies to support my recommendations. Further, the evidence-based therapies that I refer to such as CoQ10 and curcumin have not been researched and approved by the FDA. Therefore your husband’s oncologist will not know about them.

Having said the above, here is what I do for my chemo-induced heart damage. I take several heart healthy supplements daily, exercise moderately but frequently, and eat a heart healthy diet. Dark chocolate is a treat once you get used to it’s bitter taste…

As for your husband running out of therapy options, I would say that the more you can learn, the more informed your decisions will be.  With that in mind, please click here to read another blog post I wrote all about Carfilzomib and heart damage.

If you would like to learn more about the evidence-based protocols that I follow for my own Multiple Myeloma issues, please scroll down the page and post a question or comment.

Let me know if you have any questions. Hang in there…

Thanks

David Emerson

PS- my guess is that your husband was a first responder to the WTC on 9/11. Thank you both very much. I hope that you and or your husband have applied for the compensation mandated for first responders who have contracted blood cancers as a result. Increased risk of blood cancers such as leukemia, NHL and MM due to 9/11 is pretty well-documented and you both deserve compensation in my opinion.


Recommended Reading:


World Trade Center responders may face increased cancer burden, elevated myeloma risk

“Rescue and recovery workers who responded to the World Trade Center site after 9/11 will experience a greater cancer burden over the next 20 years than a demographically similar population, according to research published in JAMA Oncology.

The study projected incidence of prostate cancer, thyroid cancer and melanoma among New York City Fire Department (FDNY) employees who worked at the World Trade Center site will exceed typical rates in the city.

Firefighters exposed to the disaster site already have demonstrated elevated incidence of monoclonal gammopathy of undetermined significance (MGUS) — a precursor to multiple myeloma — and may be at risk for developing myeloma at an earlier age, a second study showed…”

 


Leave a Comment:

2 comments
Familial Multiple Myeloma Survivor Increases Your Risk of MM - PeopleBeatingCancer says a couple of years ago

[…] Multiple Myeloma, Result of the WTC, Side Effects, Options? […]

Reply
Secondary Cancer-Post Revlimid/lenalidomide for Multiple Myeloma - PeopleBeatingCancer says a couple of years ago

[…] Multiple Myeloma, Result of the WTC, Side Effects, Options? […]

Reply
Add Your Reply